MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH SOMATOM FORCE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHCARE GMBH SOMATOM FORCE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 10742326
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to siemens that an adverse event occurred while operating the somatom force ct system.It was reported that table movements caused a patient to become pinned between the gantry and table.It is unclear at this time if the patient suffered an injury or if an employee was injured, and the nature of that injury.Siemens has requested additional information in order to conduct an investigation of the reported event.
 
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported events.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed upon completion of the investigation.
 
Additional Manufacturer Narrative
Siemens has completed an investigation of the event.Contrary to the initial information that a patient was injured, investigation revealed that a technologist was affected during this reported event and there was no injury to the patient.The technologist was standing between the patient table and gantry to support the patient's head during patient positioning on the table.During this, another nurse in the scanning room accidentally stepped on the food switch and held it, causing the table movement downwards.While lowering the table, the technologist's thighs became pinched and pushed down, causing the technologist to fall back against the gantry.The technologist was on restricted duty for the rest of the day.As per our knowledge the technologist did not suffer any injury.The system worked as specified, therefore, this situation is rated as an unintended accident.There are multiple warnings in the instructions for use, covering such situations.Refer to document print number hc-c2-058.621.10.02.02, chapter 2 safety information, paragraph 2.3.1 patient table, page 65: caution - lowering the patient table! body parts can get caught.Make sure that the patient¿s body parts are above the patient table.Make sure that neither body parts of anybody nor any object are below the patient table.Refer to document print number hc-c2-058.621.10.02.02, chapter 2 safety information, paragraph 2.3.6 during system movements, page 88 ff.: caution - unexpected movement or malfunction of the system or equipment! injury to patient or personnel.Damage to system or equipment.Caution - malfunction of the system or the equipment! injury to patient or personnel, unintended radiation exposure or damage to the equipment.Press a stop key at any unintentional system movement and in any hazardous situation.Press the emergency off key if the system does not respond to stop keys in any hazardous situations.Further on page 92 f.: contusion points at the gantry and patient table are clearly marked, especially the area where the technologist was located during the event.

Brand Name
SOMATOM FORCE
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemensstrasse 1~or
rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH
siemensstrasse 1~or
rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
meredith adams
40 liberty blvd.
malvern, PA 19355
4843231631
MDR Report Key18490872
Report Number3004977335-2024-00001
Device Sequence Number7056715
Product Code JAK
UDI-Device Identifier04056869006956
UDI-Public04056869006956
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K230421
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10742326
Device Catalogue Number10742326
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2023
Supplement Date Received by Manufacturer02/16/2024
Initial Report FDA Received Date01/11/2024
Supplement Report FDA Received Date02/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown